Alert archive / Texas / Small Craft Advisories in 2012

Small Craft Advisory 42, NWS Brownsville, TX

September 25, 2012

NWS Brownsville, TX issued this small craft advisory at Sep 25, 2012, 9:38 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 2012, 9:38 PM CDT (02:38 UTC)
Expired
Sep 26, 2012, 4:11 AM CDT
In force
7 hr
Issued by
NWS Brownsville, TX

The text

As transmitted, in the capitals the NWS used until 2016.

143 
WHUS74 KBRO 260238
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
938 PM CDT TUE SEP 25 2012

...SOUTHEAST WINDS TO INCREASE GRADUALLY TONIGHT...

.BUILDING HIGH PRESSURE OVER THE NORTH CENTRAL GULF OF MEXICO 
IS EXPECTED TO INTERACT WITH DEVELOPING LOW PRESSURE OVER THE
CENTRAL PLAINS TO INCREASE THE WINDS OVER PORTIONS OF THE LOWER
TEXAS GULF WATERS TONIGHT. THE STRONGEST WINDS WILL BE MAINLY OVER
PORTIONS OF THE GULF OF MEXICO ADJACENT TO KENEDY COUNTY.

GMZ155-175-261100-
/O.NEW.KBRO.SC.Y.0042.120926T0238Z-120926T1200Z/
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
938 PM CDT TUE SEP 25 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CDT WEDNESDAY. 

* WINDS AND WAVES: SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO
  NEAR 20 KNOTS LATER TONIGHT THROUGH WEDNESDAY MORNING. THESE
  INCREASING WINDS WILL PUSH THE GULF SWELLS OFF OF KENEDY COUNTY
  INTO THE 5 TO 7 FOOT RANGE THROUGH SUNRISE WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/RGV
1 follow-up statement
299 
WHUS74 KBRO 260911
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
411 AM CDT WED SEP 26 2012

...STRONG WINDS DIMINISHING ACROSS THE LOWER TEXAS COAST...

.HIGH PRESSURE OVER THE NORTH CENTRAL GULF OF MEXICO HAS PUSHED
FAR ENOUGH EAST THAT WINDS OVER THE LOWER TEXAS COAST HAVE
DIMINISHED THIS MORNING.

GMZ155-175-261015-
/O.CAN.KBRO.SC.Y.0042.000000T0000Z-120926T1200Z/
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
411 AM CDT WED SEP 26 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION THROUGH EARLY
MORNING AS GUSTY SOUTHEAST WINDS CONTINUE AT TIMES.

$$

JGG
HTTP://WWW.WEATHER.GOV/RGV

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Sep 25, 7:44 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Sep 25, 7:44 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
744 PM CDT TUE SEP 25 2012

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...THE 00Z BRO SOUNDING REMAINS FAIRLY DRY AND STABLE
THIS EVENING WITH THE EVENING PWAT ONLY AROUND 1.43 INCHES AND A
CAPE OF ONLY 941 J/KG. THE MOISTURE AND INSTABILITY WILL REMAIN
PRETTY LIMITED ON THROUGH 00Z WED NIGHT WHICH SHOULD LIMIT ANY
SERIOUS CLDS OR CONV COVERAGE. THE MODERATE PGF WILL PERSIST
THROUGHOUT THE NEXT 24 HOURS MAINTAINING A DECENT AFTERNOON SE
SURFACE FLOW. THE AFTERNOON SEA BREEZE MAY BE STRONG ENOUGH TO
FIRE OFF A FEW PATCHES OF CONV TOMORROW AFTERNOON. HOWEVER WILL
NOT MENTION ANY POTENTIAL CONV IN THE CURRENT TAF ISSUANCE DUE TO
THE PATCHY NATURE OF THE COVERAGE. EXPECT VFR CONDITIONS TO
PREVAIL THROUGH 00Z TOMORROW.

&&

.PREV DISCUSSION... /ISSUED 155 PM CDT TUE SEP 25 2012/

SHORT TERM.../TONIGHT THROUGH WEDNESDAY NIGHT/...500MB LOW/TROUGH
ACROSS THE WESTERN UNITED STATES THIS AFTERNOON WILL MOVE SLOWLY
EASTWARD TONIGHT INTO WEDNESDAY. LOW TO MID LEVEL MOISTURE WILL
GRADUALLY INCREASE ACROSS THE RIO GRANDE PLAINS TONIGHT THROUGH WED
NIGHT AS THE ONSHORE FLOW BRINGS THE MOISTURE ACROSS THE SOUTHERN
AND EASTERN GULF OF MEXICO NORTHWESTWARD. WILL LIKELY SEE ISOLATED
SHOWERS MOVE INTO THE CWA LATE TONIGHT INTO WEDNESDAY AS A RESULT.
WILL INCREASE RAIN CHANCES SLIGHTLY WED NIGHT BUT NO MAJOR CHANGES
EXPECTED TO THE SHORT TERM FORECAST.

LONG TERM.../THURSDAY TROUGH TUESDAY/...
SHORTWAVE TROUGH OVER UTAH AT THIS TIME WILL GRADUALLY MOVE EAST
PUSHING RIDGE EASTWARD OUT OF THE TEXAS REGION CHANGING THE WEATHER
PATTERN SEEN THE LAST FEW DAYS. SURFACE HIGH PRESSURE ACROSS THE
GULF AND NORTHEAST PLAINS WILL FLATTEN INFILTRATING EASTERLY FLOW
OVER THE FORECAST AREA. CONVECTION WILL MAINLY INITIATE OVER THE
COASTAL WATERS AND WITH LIGHT WINDS ALONG THE COAST AROUND
SUNRISE... SEA BREEZE ACTIVITY WILL BE MORE FAVORABLE WITH SURFACE
CONVERGENCE ALONG THE COAST. THESE SHOWERS WILL SPREAD INTO THE
COASTAL COUNTIES THURSDAY AFTERNOON INTO FRIDAY. CHANCES INCREASE
INTO THE WEEKEND AS A WEAK FRONT MOVES SOUTH AND REMNANTS OF MIRIAM
MOVES FROM THE WEST. ECMWF STALLS THE FRONT KEEPING IT FURTHER NORTH
WHILE THE GFS ACTUALLY MOVES THIS BOUNDARY ACROSS THE RGV BY SUNDAY.
LEAN TOWARDS THE GFS WITH A MORE NORTHEASTERLY FLOW ENHANCING
CONVECTION THROUGH THE WEEKEND. LEFT INHERITED 30 POP AT THIS TIME
WITH NO BIG CHANGES. HIGH TEMPERATURES WILL BE IN THE UPPER 90S AND
LOW'S IN THE MID 70S.

NEXT WEEK...UPPER LEVEL LOW OVER THE CANADIAN BORDER AMPLIFIES
ACROSS THE NORTHEAST PLAINS KEEPING THE VALLEY UNDER A NORTHERLY
FLOW FOR THE FIRST PART OF THE WEEK. DRY AIR INFILTRATES FROM THE
NORTH BLOCKING MOST OF THE GULF MOISTURE SOUTH OF THE BORDER.
MINIMUM RH VALUES WILL RANGED FROM THE MID TO LOW 20S ACROSS MUCH OF
THE CWA DUE TO THE INFLUENCE OF THIS NORTHERLY FLOW. HIGH
TEMPERATURES WILL REACH THE MID TO UPPER 90S GRADUALLY THROUGH THE
WEEK WITH LITTLE TO NO CHANCE OF RAIN EXPECTED AT THIS TIME.

MARINE...TONIGHT THROUGH WEDNESDAY NIGHT...SEAS WERE NEAR 4 FEET
WITH SOUTHEAST WINDS NEAR 14 KNOTS AT BUOY020 EARLY THIS AFTERNOON.
MODERATE TO STRONG SOUTHEAST WINDS WILL DEVELOP ACROSS THE COASTAL
WATERS TONIGHT AS LOW PRESSURE DEVELOPING ACROSS THE TEXAS
PANHANDLE INCREASES THE PRESSURE GRADIENT ACROSS THE WESTERN GULF
OF MEXICO. WILL EXTEND SCA FOR THE NORTHERN PORTIONS OF THE
OFFSHORE WATERS AND WORD SCEC FOR THE SOUTHERN PORTIONS OF THE
OFFSHORE WATERS TONIGHT AS WINDS ARE EXPECTED TO BE SLIGHTLY
HIGHER TOWARDS THE COASTAL BEND. WINDS DIMINISH SLIGHTLY OFFSHORE
WEDNESDAY AS THE PRESSURE GRADIENT WEAKENS SLIGHTLY ACROSS THE
LOWER TEXAS COAST. MODERATE SOUTHEAST WINDS WILL PREVAIL ACROSS
THE COASTAL WATERS WEDNESDAY INTO WED NIGHT.

THURSDAY THROUGH TUESDAY/...
CONDITIONS BEGIN TO DETERIORATE FOR THE LONG TERM PERIOD AS ABUNDANT
MOISTURE OVER THE GULF WATERS AND A WEAK WAVE INITIATE ACTIVITY
ALONG THE COAST FOR THE REST OF THE WEEK. CONVECTION CONTINUES
THROUGH THE WEEKEND AS A WEAK BOUNDARY MOVES ACROSS THE COASTAL
WATERS AND REMNANTS OF MIRNA MOVE ACROSS THE CWA ENHANCING
CONVECTION. EXPECT ERRATIC SEAS CLOSE TO THIS THUNDERSTORMS WITH
OCCASIONAL LIGHTNING. A MORE NORTHEASTERLY FLOW SETS UP BY SUNDAY
AFTERNOON AFTER THE PASSAGE OF THIS BOUNDARY AND WILL REMAIN
NORTH/NORTHEAST INTO NEXT WEEK. WINDS WILL BEGIN TO INCREASE
BUILDING SEAS BY LATE SUNDAY INTO MONDAY. AT THIS TIME NO MORE THAN
4 TO 5 FEET SEAS POSSIBLE RETURNING TO 2 TO 3 FEET BY TUESDAY WITH
NO PRECIPITATION EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  77  91  77  89 /  20  20  10  20
BROWNSVILLE          75  92  75  91 /  20  20  10  20
HARLINGEN            74  94  75  92 /  20  20  10  20
MCALLEN              76  94  76  95 /  10  20  10  20
RIO GRANDE CITY      76  95  75  94 /  10  10  10  10
SOUTH PADRE ISLAND   79  88  78  86 /  20  20  20  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR GMZ155-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

SHORT TERM...60
LONG TERM...64
GRAPHICAST/UPPER AIR...MARTINEZ
Hazardous weather outlook, Sep 25, 3:54 AM CDT, 17 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
354 AM CDT TUE SEP 25 2012

TXZ248>254-260900-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
354 AM CDT TUE SEP 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS AN ELEVATED RISK OF WILDFIRE GROWTH AND SPREAD THIS
AFTERNOON. EXERCISE CAUTION DURING ANY OUTDOOR ACTIVITIES THAT
COULD CAUSE WILDFIRES TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ130-132-135-150-155-170-175-260900-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
354 AM CDT TUE SEP 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

SMALL CRAFT ADVISORIES HAVE BEEN ISSUED FOR THE LAGUNA MADRE AND
NEARSHORE COASTAL WATERS ADJACENT TO KENEDY COUNTY FOR STRONG
SOUTHEAST WINDS. SMALL CRAFT SHOULD EXERCISE CAUTION ON THE
REMAINDER OF THE LOWER TEXAS COAST DUE TO GUSTY WINDS.

SMALL CRAFT ADVISORIES MAY BE REQUIRED FOR OTHER COASTAL WATERS
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
STRONG EAST TO SOUTHEASTERLY WINDS ARE POSSIBLE WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TXZ255>257-260900-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
354 AM CDT TUE SEP 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE WILL BE AN ELEVATED RISK OF RIP CURRENTS AT AREA BEACHES
THROUGH WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JGG

Nearby

Small Craft Advisories in Texas, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.